advertisement
Deals | News | Forums

The Forum is sponsored by 
 

AAPL stock: $111.78 ( -0.87 )

*Cached every 60 seconds. For live updating, Click Here

You are currently viewing the Tips and Deals forum
does zyrtec make you drowsy?
Posted by: mattkime
Date: April 18, 2010 08:46PM
i suspect that its making me drowsy. about 45 min after i take it. but i take it right before going to bed so i can give into it.



Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: DavidS
Date: April 18, 2010 09:00PM
Of the "non-sedating" anti-histamines, Zyrtec is the most sedating (moreso than Claritin, Clarinex, and Allegra).
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: testcase
Date: April 18, 2010 09:03PM
I don't need to take it often but, the few times I do need it, I can't say it's made me drowsy.
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: vicrock
Date: April 18, 2010 09:34PM
Best plan is to take it at bedtime - it lasts 24 hours - you will sleep well and not have problems in the am.
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: dochocson
Date: April 18, 2010 09:36PM
Zyrtec should probably be called "less sedating" as it is more likely to make folks a little drowsy. Not Benadryl drowsy, but moreso than Claritin.
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: PeterB
Date: April 18, 2010 09:36PM
Yes, it can make you drowsy ... but I've found it not nearly as bad as some antihistamines.




Freya says, 'Hello from NOLA, baby!' (Laissez bon temps rouler!)
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: ka jowct
Date: April 18, 2010 10:24PM
The few times I've taken it, it has made me extremely drowsy. The effect seems to last a full day, so even if I take it before going to sleep, I'm tired and sleepy the next day.



Edited 1 time(s). Last edit at 04/18/2010 10:25PM by ka jowct.
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: Fred_Also
Date: April 18, 2010 10:46PM
You need to specify Zyrtec or Zyrtec-D. I take a regular Zyrtec every morning with out drowsyness. A Zyrtec-D will knock me out for the day.


Fred Also
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: modelamac
Date: April 19, 2010 06:05AM
No. It is one that doesn't seem to have that effect.



Mr. Curmudgeon, on Yosemite and Mavericks.
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: mspace
Date: April 19, 2010 07:19AM
I took zyrtec with no drowsy issues for a long while. Then, like a light switch, it started to make me very drowsy. It was great, but I can;t take it anymore. I now use generic Allegra, which I get out of Canada with a US script.

I also live by guifenesin (generic Mucinex) to take the place of the "D" element (psuedophedine = bad stuff).

(BTW, a doctor explained to me that antihistamines are hormone based, so that's why some people do well on one, but not another. It's all up to genetics what works for you.)
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: Grateful11
Date: April 19, 2010 08:31AM
No, next question.



Grateful11
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: NewtonMP2100
Date: April 19, 2010 10:28AM
......the company says it doesn't...but yes it does...so much so that I can oversleep in the morning when I take it...I usually will take half a dosage (cut the pill) and it isn't as bad BUT there is no way I can take it during the day....I keep nodding off.....


....it as as bad as the OTC antihistimine that I used to take (not the prescription ones that became OTC)......like benadryl.....



____________________________________________________

I reject your reality and substitute my own!



Edited 1 time(s). Last edit at 04/19/2010 10:31AM by NewtonMP2100.
Options:  Reply • Quote
Re: does zyrtec make you drowsy?
Posted by: Winston
Date: April 19, 2010 10:35AM
Quote
mspace
I also live by guifenesin (generic Mucinex) to take the place of the "D" element (psuedophedine = bad stuff).

Guaifenesin and pseudoephedrine do different things. One is not a substitute for the other. They are often combined together in OTC medications. Guaifenesin won't clear a stuffy nose, and pseudephedrine won't unclog your chest so you can cough up phlegm.

Guaifensin
[en.wikipedia.org]
Guaifenesin ... is an expectorant drug sold over the counter and usually taken by mouth to assist the bringing up (expectoration) of phlegm from the airways in acute respiratory tract infections.

Pseudoephendrine
[en.wikipedia.org]
Pseudoephedrine ... is ... used as a nasal/sinus decongestant and stimulant or wakefulness-promoting agent.


Good luck.

- Winston



------------------------
Be seeing you.
Options:  Reply • Quote
Sorry, only registered users may post in this forum.

Click here to login

Online Users

Guests: 75
Record Number of Users: 52 on November 20, 2014
Record Number of Guests: 322 on December 17, 2014